advertisement
Question
Posted by: Lucy | 2007/02/28

Depot & weight gain

I would like to know if taking the 3 month injection is going to cause weight gain, and the reason for that - maybe an ingredient in the injection? If one is on the 3 month injection and wants to stop, can you just start taking the pill or do you have to wait untill your periods return? I believe it can take up to 1 year.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The injectable causes weight gain in many women due to the progesterone. You can start taking the Pill without waiting for a period, as long as it is in the period when the injection is still active.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Maya | 2007/03/01

Everyone is different, so it's hard to say whether you would gain weight on the injection. It can take 9 months to a year for the injection to work it's way out of the body, so it can take that long for your periods to regulate. See what the doc says about the pill straight after the injection, as you will need something if you don't want to fall pregnant. I don't see that it would be a problem though.
Weight gain and contraception is a tricky issue and can take a few months of trial and error to find the method or pill type that's right for you:)

Reply to Maya

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement